Alert archive / New Jersey / Special Marine Warnings in 2006
Special Marine Warning 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Apr 5, 2006, 8:24 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2006, 8:24 AM EDT (12:24 UTC)
- Expired
- Apr 5, 2006, 10:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Dover AFB radar (KDOX), 26 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS51 KPHI 051226 SMWPHI ANZ430-431-051430- /O.NEW.KPHI.MA.W.0009.060405T1224Z-060405T1430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 824 AM EDT WED APR 5 2006 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SPECIAL MARINE WARNING FOR... DELAWARE BAY * UNTIL 1030 AM EDT * AT 817 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS...PRODUCING STRONG WINDS TO AROUND 40 KNOTS CROSSING THE DELAWARE AND MARYLAND BORDER AND MOVING EAST AT 35 MPH. * THESE STRONG THUNDERSTORMS WILL BE NEAR OVER WOODLAND BEACH BY 835 AM EDT... OVER BOWERS BEACH BY 900 AM EDT... OVER FORTESQUE BEACH BY 905 AM EDT... OVER SLAUGHTER BEACH BY 920 AM EDT... OVER CAPE HENLOPEN BY 945 AM EDT... MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. MARINERS CAN ALSO EXPECT INCREASING WAVES. BOATERS...ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THE HIGH WINDS SUBSIDE. LAT...LON 3944 7567 3861 7654 3850 7527 3912 7487 $$ TFG
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 5, 3:15 AM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 5, 3:15 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EDT WED APR 5 2006
.SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
SATELLITE PICS SHOW AN IMPRESSIVE UPPER LOW SPINNING ACROSS WESTERN
NEW YORK ATTM AND ITS EXPECTED TO CONTINUE DROPPING SE. THE SYSTEM
WILL ROLL ACROSS OUR REGION THIS MORNING AND KEEP PLENTY OF CLOUDS
AND SCATTERED SHOWERS (BOTH RAIN AND SNOW) ACROSS MUCH OF THE AREA
THIS MORNING. I DECIDED TO BORROW (EXTEND) THE LIKELY POPS UP NORTH
FROM THE PREVIOUS PERIODS GRIDS AND LET THEM GO FOR AWHILE EARLY
THIS MORNING. CHC POPS WERE USED IN MUCH OF THE CENTRAL AND SOUTHERN
AREAS. I LOWERED THE POPS BACK BELOW SLGT CHC FOR THE AFTERNOON AS
SUBSIDENCE BEGINS TO TAKE OVER BEHIND THE DEPARTING SYSTEM. ANY
SUNSHINE THAT OCCURS THIS AFTERNOON WILL BE SHORT LIVED AS THE VERY
COLD TEMPS ALOFT WILL CAUSE CU/SC TO FORM QUICKLY. IN GENERAL...I
PREFERRED THE GFS SOLUTION FOR THE SYNOPTIC SYSTEMS IN THE SHORT
TERM...BUT THE MET MOS TEMPS SEEMED MORE REASONABLE (COOLER) AND I
TRENDED MORE TOWARDS THEM FOR TEMPS THIS AFTERNOON.
ONCE THE LOW PULLS AWAY A PERIOD OF FAIR WEATHER WILL BE ACROSS OUR
REGION TONIGHT AND INTO THURSDAY. A SFC HIGH WILL CREST OVER THE
AREA THURSDAY AND WINDS SHOULD BECOME LIGHTER. MAX TEMPS ON THU WILL
BUMP BACK UP TO MORE SEASONABLE READINGS WITH UPPER 50S AND LOW 60S
THE NAM MODEL IS SWIFTER IN BRINGING MEASURABLE PCPN TO OUR REGION
THURSDAY NIGHT. AFTER VIEWING THE GFS SOLUTION...THERE SEEMS TO BE
ENOUGH DIFFERENCES BETWEEN THE SOLUTIONS (FOR NOW) TO GO AGAINST
PUTTING POPS IN FOR THU NIGHT. I WILL REWORD THE FCST FOR INCREASING
CLOUDS FOR NOW. PERHAPS THE NEXT CYCLE WILL OFFER MORE AGREEMENT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
DECIDED TO UP THE POPS INTO THE LOW LIKELY RANGE UP NORTH TO BLEND
IN WITH THE BROOKHAVEN AND STATE COLLEGE FORECASTS. IT DIFFICULT TO
IGNORE THE 12 HOUR POPS CREEPING UP INTO THE CATEGORICAL RANGE FOR
FRI AND BOTH MODELS PAINT AN POTENT WAA RAIN REGIME ACROSS THE
ZONES.
PREVIOUS LONG RANGE DISCUSSION
MOST OF THE MED RNG MDLS DO NOT HAVE THE WAA INDCD PCPN ARRIVING IN
OUR CWA TIL FRI. THE 12Z RUNS ARE A BIT FASTER...ALTHO THAT GFS SHRT
WV LOOKS SUSPICIOUS. ONLY ONE SREF ENSEMBLE MEMBER IS THAT
FAST...BUT IT TAKES THE BULK OF THE PCPN N OF OUR CWA. THUS WE WILL
CONT TO START PCPN CHCS ON FRI. THRU 00Z STAB INDICES ARE STILL
SHOWING IT TOO STABLE FOR TSRAS ATTM. THE 12Z RUNS ARE GETTING
CLOSER TO SUPPORTING TSRAS AS SFC BASED CAPES NOW EXIST. WE WILL
KEEP THE THUNDER OUT FOR NOW...BUT IF THIS TREND CONTS...IT MAY NEED
TO BE ADDED IN THE SOUNDING RUNS TO COME. THE BIGGER DIFS WITH THE
00Z MDLS OCR ON SAT THRU SUN. THE EUROPEAN MDLS AND THE NAVY NOGAPS
ARE MUCH MORE SUBDUED WITH A SECONDARY LO PRES FORMING ON THE FNT VS
THE CAN SEF/GFS AND DGEX. THE 12Z GFS HAS TRENDED IN THIS DIRECTION.
FOR CONT SAKE AND BASED ON THE LATEST 12Z GFS WE HAVE KEPT A COMP
SOLN GOING...NOT AS WET INTO SUN AS THE DGEX AND 06Z GFS HAD...BUT
HAVE KEPT PCPN CHCS IN THRU SAT DAY WHICH WOULD BE LONGER THAN WHAT
THE FORMER GROUP WOULD IMPLY. LOOKS LIKE FAIR FOR THE REST OF THE
EXTDD. UNLIKE YDA/S RUN...TDY/S GFS RUN WAS AT THE COLD END OF THE
ENSEMBLE SPECTRUM. GIVEN ITS RECENT REINFORCEMENT OF THIS NOTION AND
ITS LONG TERM COLD BIAS WE WILL LEAN TWD THE ENSEMBLE MEAN FOR
MAX/MIN TEMPS FROM SUN THRU TUE.
&&
.AVIATION...
WITH THE UPPER LOW MOVING BY TO THE NORTH, THE COLD POOL ALOFT AND
EMBEDDED SHORT WAVES WILL CAUSE WIDESPREAD STRATOCU THIS MORNING,
ALTHOUGH VFR CONDITIONS SHOULD CONTINUE. HOWEVER, IN ANY SHOWERS
/RAIN OR SNOW TO THE NORTH OF PHL/ MVFR CONDITIONS ARE POSSIBLE WITH
CIGS OF 1-2 THSD FT AND VSBY PSBLY AS LOW AS 3 MI. DURING THE
AFTERNOON, STRATOCU WILL DISSIPATE A BIT TO THE SOUTH OF PHL BUT
CONTINUED CIGS ABOVE 3 THSD FT ARE FORECAST. ANY SHOWERS SHOULD BE
RESTRICTED TO AREAS NORTH OF ABE/RDG. TONIGHT, THE STRATOCU WILL
CONTINUE TO DISSIPATE AND AFTER 06Z, CLOUDS SHOULD BE SCATTERED.
&&
.MARINE...
THE UPPER LOW WILL ALLOW A BRISK NW FLOW TO REDEVELOP AGAIN LATE
THIS MRNG REPLACING THE LIGHTER W TO SW FLOW OF THE EARLY MRNG HRS.
SCA CONDITIONS ARE EXPECTED TO DEVELOP WITH THE NW FLOW AS WINDS
GUST TO 30 KT AND SEAS APPROACH 5 FT. WINDS DISSIPATE TONIGHT,
ALTHOUGH THEY MAY LINGER UNTIL MIDNIGHT OVER THE NORTHERN COASTAL
WATERS. TRANQUIL WINDS AND SEAS ARE FORECAST FOR THU AS HIGH
PRESSURE BUILDS ACROSS THE REGION. WINDS AND SEAS ARE AGAIN FORECAST
TO INCREASE FRIDAY AS A SOUTHERLY ASSOCIATED WITH A WARM FRONT
DEVELOPS. THIS FRONT IS THEN FORECAST TO REVERSE DIRECTION AND HEAD
SOUTH AS A COLD FRONT ON SATURDAY.
&&
.FIRE WEATHER...
THE FUELS HAVE DRIED OUT ACROSS MOST OF THE REGION SOUTH OF TTN.
WINDS TODAY SHOULD REACH 20 MPH IN ALL AREAS WITH THE RELATIVE
HUMIDITY DROPPING TO AROUND 30 PERCENT OR BRIEFLY INTO THE UPPER
20S.
CONDITIONS WILL APPROACH RED FLAG CRITERIA THIS AFTERNOON. HOWEVER,
DUE TO THE SCATTERED SHOWERS THIS MORNING, THE DEWPOINTS REMAIN IN
THE UPPER 20S AND LOWER 30S BEFORE DROPPING AS DRY AIR IS MIXED DOWN
FROM ALOFT THIS AFTERNOON. ALSO, AIR TEMPERATURES WILL HAVE A HARD
TIME REACHING 50 LIMITING HOW DRY IT DOES GET EVEN WHEN THE DRY AIR
MIXES DOWN. THEREFORE, IF CRITERIA FOR RED FLAG IS REACHED, IT
SHOULD BE TEMPORARY AND MAY NOT NECESSITATE ISSUANCE OF A RED FLAG
WARNING.
WINDS ARE EXPECTED TO LIGHTEN UP ON THURSDAY AND RED FLAGS ARE NOT
ANTICIPATED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430-431-452>455 UNTIL 8 PM
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ450-451 UNTIL 11 PM WEDNESDAY.
&&
SHORT TERM...OHARA
LONG TERM...GIGI
AVIATION...STAUBER
MARINE...STAUBER
FIRE WEATHER...STAUBERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:53 AM EDT | Special Marine Warning | PHI | 2 hr | |
| Apr 5, 10:24 AM EDT | Special Marine Warning | PHI | 96 min | |
| Apr 5, 11:02 AM EDT | Special Marine Warning | PHI | 88 min |
Nearby
Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.